Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 4, NWS Fort Worth, TX

March 4, 201340 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Mar 4, 2013, 9:18 PM CST for 40 counties in Texas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 9:18 PM CST (03:18 UTC)
Expired
Mar 5, 2013, 12:00 PM CST
In force
15 hr
Issued by
NWS Fort Worth, TX
All 40 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 7 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5398 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS74 KFWD 050318
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT ALONG AND WEST OF A LINE FROM MONTAGUE
TO GRANBURY TO LAMPASAS THROUGH 5 AM...

.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
WINDS ACROSS THE WESTERN AREAS OF NORTH TEXAS MAY GUST UP TO 45
MPH FROM THE NORTH.

TXZ091-100>102-115>117-129>132-141>143-156-051100-
/O.NEW.KFWD.WI.Y.0004.130305T0318Z-130305T1100Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-LAMPASAS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...LAMPASAS
918 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT UNTIL 5 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST TUESDAY. 

* TIMING...THROUGH 5 AM.

* WINDS...NORTH WINDS SUSTAINED NEAR 25 MPH WITH GUSTS UP TO 45
  MPH POSSIBLE.

* LOCATION...ALONG AND WEST OF A LINE FROM MONTAGUE TO GRANBURY TO
  LAMPASAS. 

* IMPACTS...THESE STRONG WINDS WILL EASILY MOVE LOOSE OR LIGHT
  WEIGHT OUTDOOR OBJECTS. TRAVEL IN HIGH PROFILE VEHICLES ON EAST-
  WEST ROADS MAY BE DIFFICULT AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR
OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$


92
2 follow-up statements
288 
WWUS74 KFWD 050856
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
256 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT THROUGH NOON NORTHWEST OF A LINE FROM
ATHENS TO HEARNE...

.SYNOPSIS...HIGH PRESSURE WILL BUILD IN QUICKLY BEHIND A COLD
FRONT AND RESULT IN STRONG AND GUSTY NORTH WINDS IN THE 25 TO 35
MPH RANGE WITH SOME GUST UP TO 45 MPH.

TXZ092>095-103>107-118>123-133-134-144>146-157>160-174-051800-
/O.EXB.KFWD.WI.Y.0004.000000T0000Z-130305T1800Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
BOSQUE-HILL-NAVARRO-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE
256 AM CST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...THROUGH NOON.

* WINDS...NORTH WINDS SUSTAINED 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH POSSIBLE.

* LOCATION...NORTHWEST OF A LINE FROM ATHENS TO HEARNE.

* IMPACTS...THESE STRONG WINDS WILL EASILY MOVE LOOSE OR LIGHT
  WEIGHT OUTDOOR OBJECTS. TRAVEL IN HIGH PROFILE VEHICLES ON EAST-WEST
  ROADS MAY BE DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$

TXZ091-100>102-115>117-129>132-141>143-156-051800-
/O.EXT.KFWD.WI.Y.0004.000000T0000Z-130305T1800Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON-LAMPASAS-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY...
JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS...
WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...LAMPASAS
256 AM CST TUE MAR 5 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THROUGH 5 AM.

* WINDS...NORTH WINDS SUSTAINED NEAR 25 MPH WITH GUSTS UP TO 45 
  MPH POSSIBLE. 

* LOCATION...ALONG AND WEST OF A LINE FROM MONTAGUE TO GRANBURY 
  TO LAMPASAS. 

* IMPACTS...THESE STRONG WINDS WILL EASILY MOVE LOOSE OR LIGHT 
  WEIGHT OUTDOOR OBJECTS. TRAVEL IN HIGH PROFILE VEHICLES ON 
  EAST- WEST ROADS MAY BE DIFFICULT AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN
VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO
SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT
OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS.

&&

$$
330 
WWUS74 KFWD 051736
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 AM CST TUE MAR 5 2013

TXZ091>095-100>107-115>123-129>134-141>146-156>160-174-051845-
/O.EXP.KFWD.WI.Y.0004.000000T0000Z-130305T1800Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
CAMERON...ROCKDALE
1136 AM CST TUE MAR 5 2013

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

WINDS HAVE DECREASED BEHIND THE COLD FRONT AND THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT NOON. HOWEVER...WIND GUSTS OVER 30
MPH WILL REMAIN POSSIBLE THROUGHOUT THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:49 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 4, 5:49 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CST MON MAR 4 2013

.AVIATION...
FROPA STILL EXPECTED FOR METROPLEX AROUND 3Z/9PM AND WACO BEFORE
MIDNIGHT. GUSTY WINDS WILL PERSIST THROUGH MONDAY AFTERNOON...WITH
SOME BRIEF MVFR CEILINGS NEAR SUNRISE. 84

&&

.PREV DISCUSSION... /ISSUED 312 PM CST MON MAR 4 2013/
WITH SOUTHWESTERLY WINDS...TEMPERATURES HAVE WARMED INTO THE 70S
AND 80S ACROSS NORTH TEXAS. A FEW LOCATIONS IN THE WESTERN ZONES
ARE CURRENTLY APPROACHING 90 DEGREES. THE SOUTHWESTERLY WINDS ARE
IN RESPONSE TO AN APPROACHING COLD FRONT. THIS FRONT IS EXPECTED
TO PUSH INTO OUR NORTHERN ZONES AROUND 00Z...INTO THE METROPLEX
AROUND 03Z..WACO AROUND 08Z AND OUT OF THE CWA BY 11Z. WINDS BEHIND
THE FRONT WILL BE GUSTY...OUT OF THE NORTH AROUND 20 TO 25 MPH
WITH HIGHER GUSTS. THIS WILL BE VERY CLOSE TO WIND ADVISORY
CRITERIA. HOWEVER...THE STRONGEST WINDS WILL ONLY LAST AROUND 3
HOURS...AND GIVEN THAT SPEEDS MAY ONLY MEET AND NOT EXCEED
CRITERIA LEVEL OF SUSTAINED AT 25 MPH...WILL HOLD OFF ON AN
ADVISORY. A FEW OF THE HIGH-RES MODELS ARE INDICATING A THIN LINE
OF SHOWERS IS POSSIBLE ACROSS THE EXTREME SOUTHEASTERN ZONES ALONG
THE FRONT AFTER MIDNIGHT. KEPT THE 20 POPS GOING...BUT RAINFALL
AMOUNTS ARE EXPECTED TO BE MINIMAL. LOWS TONIGHT WILL RANGE FROM
THE MIDDLE 30S IN THE NORTHWEST TO THE MIDDLE 40S IN THE
SOUTHEAST. THE METMOS IS TOO WARM WITH ITS FORECAST. THE RAW
OUTPUT OF THE NAM IS MORE IN LINE OF HOW LOW TEMPS SHOULD FALL
TONIGHT.

BREEZY NORTHERLY WINDS WILL CONTINUE TOMORROW AND HIGHS WILL ONLY
REACH THE 50S TO LOWER 60S ACROSS THE AREA. A FREEZE IS EXPECTED
FOR MUCH OF THE AREA TUESDAY NIGHT AS LIGHT WINDS AND CLEAR SKIES
ARE EXPECTED TO BE IN PLACE. 50S/60S IS EXPECTED ONCE AGAIN FOR
WEDNESDAY...AS WINDS WEAKEN AND BEGIN TO VEER TO THE EAST.
SOUTHERLY FLOW IS EXPECTED TO RETURN THURSDAY...AND A REBOUND OF
TEMPERATURES WILL COMMENCE.

THE NEXT SYSTEM IS EXPECTED TO APPROACH THE REGION LATE SATURDAY
NIGHT AND SUNDAY. THE MEXMOS IS TOO HIGH FOR POPS SATURDAY DURING
THE AFTERNOON HOURS. THERE COULD BE SCATTERED WARM-AIR ADVECTION
SHOWERS...BUT COVERAGE IS NOT EXPECTED TO BE HIGH. THE BEST CHANCE
OF RAIN IS EXPECTED TO BE IN THE OVERNIGHT SATURDAY AND SUNDAY
TIME FRAME AS A PACIFIC FRONT MOVES THROUGH THE REGION. INSTABILITY
LEVELS AND MID-LEVEL LAPSE RATES ARE EXPECTED TO BE TOO LOW AND
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. THE MEDIUM RANGE
MODELS ARE IN DECENT AGREEMENT THAT MOST LOCATIONS MAY RECEIVE A
HALF OF AN INCH OF RAINFALL.

HAMPSHIRE

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  41  58  32  60  40 /   5   0   0   0   5
WACO, TX              45  63  31  63  37 /   5   0   0   0   5
PARIS, TX             41  56  28  55  33 /  10   5   0   0   5
DENTON, TX            39  56  29  57  35 /   5   0   0   0   5
MCKINNEY, TX          40  57  29  57  33 /   5   0   0   0   5
DALLAS, TX            41  56  34  59  40 /   5   0   0   0   5
TERRELL, TX           41  55  31  57  36 /   5   0   0   0   5
CORSICANA, TX         45  59  32  60  38 /   5   0   0   0   5
TEMPLE, TX            44  61  31  62  37 /   5   0   0   0   5
MINERAL WELLS, TX     37  59  27  65  36 /   5   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Mar 4, 9:13 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CST MON MAR 4 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060315-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
913 PM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A WIND ADVISORY HAS BEEN ISSUED THROUGH 5 A.M. FOR NORTH WINDS
GUSTING POSSIBLY AS HIGH AS 45 MPH ALONG AND WEST OF A LINE FROM
MONTAGUE TO GRANBURY TO LAMPASAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP ON TUESDAY ALONG
AND WEST OF A JACKSBORO TO FORT WORTH TO TEMPLE LINE DUE TO
STRONG NORTH WINDS AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN
15 AND 25 PERCENT.

THUNDERSTORM CHANCES WILL RETURN TO NORTH AND CENTRAL TEXAS
SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.